Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 29, 2018Montgomery County, Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 29, 2018, 4:12 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2018, 4:12 PM EDT (20:12 UTC)
Expired
Jul 29, 2018, 4:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Montgomery County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS82 KFFC 292012
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT SUN JUL 29 2018
 
GAZ097-111-112-292045-
Wheeler GA-Montgomery GA-Laurens GA-
412 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 445 PM EDT...

At 411 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Spring Hill,
Landsburg, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8265 3196 8269 3200 8272 3201 8275
      3224 8291 3233 8274 3231 8273 3229 8267
      3231 8265 3211 8246 3197 8248 3196 8250
      3195 8248 3196 8257 3193 8259 3194 8260
      3192 8263
TIME...MOT...LOC 2011Z 325DEG 13KT 3218 8272 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:45 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 29, 2:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Sun Jul 29 2018

.SHORT TERM /Tonight through Monday Night/...

Only minor tweaks to the forecast. Over the last 24 hours the
stationary front has barely moved due to enhancement from relatively
low pressure between the high pressure in the midwest and the
Bermuda high in the Atlantic. Tomorrow morning, however, the front
will begin to lift northward due to a low pressure system moving
from the TX panhandle into the Midwest. By Tuesday morning, the
forecast area will be placed firmly in the warm sector, where the SW
flow from the accompanied longwave trough will continuously pump
moisture and rainfall back into the area this week. Previous
discussion follows...

Thiem

PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 29 2018/

SHORT TERM /Today through Monday/...
The main feature for the forecast today is the stationary front
draped across central Georgia, which will help to provide a focus
for showers and thunderstorms this afternoon in the area. North of
the front resides a pocket of drier air which is reflected in the
low pops for portions of northern and western Georgia. In addition,
a weak short wave looks to move from Alabama through north Georgia
today, but with limited moisture not expecting much activity besides
an increased chance for isolated showers and thunderstorms in the
northeast mountains.

For Monday, as the trough over the eastern US starts to deepen, we
get into a more southwesterly flow and moisture starts to work its
way back into the area. Along with it will be increased chances for
showers and thunderstorms. Expecting a bit higher coverage over the
area on Monday compared to what is expected today as the pattern
begins to shift into what will be a more wet pattern.

High temperatures through the short term period will be generally in
the 80s and lower 90s across the area with lows in the 60s and lower
70s.

Reaves

&&

.LONG TERM /Tuesday through Sunday/...

Forecast remains largely on track through the extended period with
an upper level trough dropping into the central CONUS from the
northwest. As the longwave trough develops over the area,
southwesterly flow and a resultant increase in deep layer moisture
can be expected, along with increased surface instability and
difluence aloft. The trough will stall over the area during the
rest of the week and thus the stream of deep moisture will remain
in place over the CWA for the rest of the extended period. Showers
and thunderstorms could occur at any time but will be most
organized with shortwaves that move through the flow. The most
widespread coverage of convection will occur from Tuesday through
Thursday with likely to categorical PoPs expected at that time. A
surface high pressure will then try to build towards the area from
the east which will decrease PoPs slightly into the end of the
week.

Model QPF indicates generally between 2 and 4 inches of rain over
the area through Saturday, with the highest amounts expected in
the north and east. Although these rainfall amounts will be spread
out over several days, it is possible that isolated areas could
receive locally heavier rainfall with each shortwave that moves
through the area. As soils become more saturated through the week,
there could be a concern for flooding where locally heavy
rainfall occurs. We will continue to monitor the trends as the
event gets closer.

Temperatures will be moderated by the increased cloud coverage and
precipitation activity through the long term period. High
temperatures will be several degrees below normal, only reaching
into the mid 80s while low temperatures will run around normal.

King

&&

AVIATION...
18Z Update...
VFR conditions for the area with showers and thunderstorms
possibly impacting AHN/MCN sites this afternoon. After mixing,
winds are weak and VRB, but primarily out of the WSW-NW for ATL.
Expecting a shift back to SE later this evening around 4Z, then
back to SW tomorrow morning. Possible MVFR/IFR cigs in the
morning, but confidence is low and not included in official
forecast. Expecting thunderstorms to return to TAF sites tomorrow
afternoon.

//ATL Confidence...18Z Update...
Low on timing of wind shifts tonight and tomorrow morning.
Low on morning ceilings.
High on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  85 /  30  50  40  80
Atlanta         72  89  72  85 /  20  50  50  80
Blairsville     65  83  66  79 /  30  40  50  80
Cartersville    69  90  71  84 /  10  50  50  80
Columbus        73  92  74  88 /  10  50  40  70
Gainesville     70  86  71  83 /  20  50  50  80
Macon           72  90  73  87 /  20  50  50  80
Rome            68  91  71  85 /  10  40  50  80
Peachtree City  70  90  72  86 /  10  50  40  80
Vidalia         73  89  74  87 /  50  50  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....King
AVIATION...Thiem
Hazardous weather outlook, Jul 29, 3:24 AM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
324 AM EDT Sun Jul 29 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
324 AM EDT Sun Jul 29 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms are possible across much of
central and east Georgia today, mainly during the afternoon and
evening hours. The best area for development is along and east of
a line from Blue Ridge to Jackson to Columbus. A few storms could
contain frequent lightning, gusty winds and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected each day. The
best days for numerous thunderstorms are Tuesday through Friday.
Some storms could be strong with frequent lightning, gusty winds
and locally heavy rain. With multiple days of thunderstorm
activity, soils may quickly become saturated leading to localized
flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 29, 2:47 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT SUN JUL 29 2018

GAZ062-075-076-291915-
Jefferson GA-Glascock GA-Warren GA-
247 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...

At 247 PM EDT...a line of strong thunderstorms was along a line
extending from near Vidette to Avera...and moving north at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Louisville, Gibson, Wrens, Stapleton, Avera, Matthews, Stellaville,
Grange, Bastonville, Stapletons Crossroads and Moxley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3307 8229 3293 8227 3288 8230 3299 8255
      3302 8255 3303 8260 3308 8264 3335 8255
      3336 8253 3334 8250 3333 8242 3331 8240
      3331 8234 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1847Z 167DEG 5KT 3307 8233 3320 8253

WIND...40MPH
Special weather statement, Jul 29, 2:49 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUL 29 2018

GAZ074-076-085-086-097-291915-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
249 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHERN
WASHINGTON...EMANUEL...JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 315 PM EDT...

At 249 PM EDT...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near New Home...and moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Swainsboro, Wrightsville, East Dublin, Adrian, Harrison,
Bartow, Oconee, Riddleville, Kite, Spann, Donovan, Modoc, Tuckers
Crossroad, Blundale, Pringle, Lovett, Norristown Junction, Dellwood
and New Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3251 8263 3251 8265 3250 8266 3248 8297
      3270 8299 3271 8296 3275 8294 3276 8296
      3280 8295 3282 8297 3284 8297 3285 8300
      3289 8300 3292 8248 3254 8218
TIME...MOT...LOC 1849Z 324DEG 10KT 3279 8287 3279 8253

WIND...40MPH
Special weather statement, Jul 29, 3:19 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT SUN JUL 29 2018

GAZ085-086-097-098-291945-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
319 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHEASTERN JOHNSON AND LAURENS COUNTIES UNTIL 345 PM
EDT...

At 319 PM EDT...a line of strong thunderstorms was along a line
extending from near Scott to near Dublin...and moving southeast at 15
mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Soperton, Wrightsville, East Dublin, Adrian, Dudley, Rentz,
Nunez, Kite, Spann, Covena, Rockledge, Norristown, Minter, Lovett,
Harlow, Brewton, Gillis Springs, Orland and Orianna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8231 3229 8301 3263 8310 3275 8249
TIME...MOT...LOC 1919Z 295DEG 12KT 3258 8263 3256 8294

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 29, 3:46 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT SUN JUL 29 2018

GAZ108>111-292015-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
346 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHWESTERN
TELFAIR...WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 415 PM EDT...

At 345 PM EDT...a line of strong thunderstorms was along a line
extending from Achord to near Cedar Creek...and nearly
stationary.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Cedar Creek, Pope City, Jay Bird Springs, Temperance,
Browning, China Hill, Five Points, Achord, Little Ocmulgee State
Park, Godwinsville and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8314 3185 8318 3185 8324 3205 8354
      3211 8335 3210 8335 3210 8334 3212 8332
      3222 8303 3215 8299 3218 8292 3208 8265
      3181 8310
TIME...MOT...LOC 1945Z 110DEG 8KT 3212 8297 3205 8337

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT SUN JUL 29 2018

GAZ097-111-112-292045-
Wheeler GA-Montgomery GA-Laurens GA-
412 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 445 PM EDT...

At 411 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Spring Hill,
Landsburg, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8265 3196 8269 3200 8272 3201 8275
      3224 8291 3233 8274 3231 8273 3229 8267
      3231 8265 3211 8246 3197 8248 3196 8250
      3195 8248 3196 8257 3193 8259 3194 8260
      3192 8263
TIME...MOT...LOC 2011Z 325DEG 13KT 3218 8272

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:47 PM EDTSpecial Weather StatementFFCJefferson28 min
Jul 29, 2:49 PM EDTSpecial Weather StatementFFCEmanuel, Johnson26 min
Jul 29, 3:19 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Treutlen26 min
Jul 29, 3:46 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler29 min
Jul 29, 4:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Jul 29, 4:34 PM EDTSpecial Weather StatementFFCLaurens26 min
Jul 29, 5:00 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler30 min
Jul 29, 5:18 PM EDTSpecial Weather StatementFFCBleckley27 min
Jul 29, 5:24 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Wheeler36 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.